Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 36, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 6, 2007, 4:08 PM MST for Pinal County, Arizona. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 6, 2007, 4:08 PM MST (23:08 UTC)
- Expired
- Aug 6, 2007, 7:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Whole counties
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 52 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 4:44 PM MST | FLASH FLOOD | 5 E Superior, AZ | RAPID RISE IN WATER LEVELS IN WASHES. ROCKS/DEBRIS REPORTED ON U.S. HWY 60. WATER REPORTED IN ROADWAYS. |
| Aug 6, 4:46 PM MST | FLASH FLOOD | Superior, AZ | RAPID RISE IN WATER LEVEL IN WASHES. STREET FLOODING IN SUPERIOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPSR 062310 FFWPSR AZC021-070215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 408 PM MST MON AUG 6 2007 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 715 PM MST * AT 401 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING VERY HEAVY RAIN WAS LOCATED BETWEEN SUPERIOR AND QUEEN VALLEY...JUST NORTH OF HIGHWAY 60. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. MUCH OF THE RAINFALL WILL RUN DOWN TOWARD QUEEN VALLEY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3326 11128 3329 11113 3338 11115 3334 11130 $$ INIGUEZ
2 follow-up statements
000 WGUS75 KPSR 070025 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 525 PM MST MON AUG 6 2007 AZC021-070215- PINAL AZ- 525 PM MST MON AUG 6 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MST FOR NORTH CENTRAL PINAL COUNTY... AT 525 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER AND NEAR THE WARNED AREA. RADAR HAS ESTIMATED THAT TWO TO TWO AND A HALF INCHES OF RAIN HAS FALLEN IN THE WHITLOW RANCH FLOOD CONTROL BASIN...EAST OF QUEEN VALLEY...DURING THE PAST TWO HOURS. ADDITIONAL RAINFALL OF UP TO ONE INCH IS EXPECTED THROUGH 715 PM. A RAINFALL GAGE AT WHITLOW RANCH DAM...WHICH IS WEST OF THE AREA WHERE THE HEAVIEST RAIN FELL...HAS MEASURED 0.79 INCHES OF RAIN DURING THE PAST HOUR. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3326 11128 3329 11113 3338 11115 3334 11130 $$ INIGUEZ
000 WGUS75 KPSR 070212 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 712 PM MST MON AUG 6 2007 AZC021-070220- PINAL AZ- 712 PM MST MON AUG 6 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 PM MST FOR NORTH CENTRAL PINAL COUNTY... THUNDERSTORMS HAVE DECREASED IN INTENSITY AND COVERAGE ACROSS THE WARNED AREA. ANY ADDITIONAL RAINFALL WILL LIKELY BE LESS THAN ONE HALF OF AN INCH. WASHES IN THE AREA WILL LIKELY CONTINUE TO RUN IN TO TOMORROW. LAT...LON 3326 11128 3329 11113 3338 11115 3334 11130 $$ INIGUEZ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:55 PM MST, 13 minutes earlier.
Area forecast discussion, Aug 6, 3:55 PM MST, 13 minutes before
AZZ020>028-CAZ030>033-070600- AREA FORECAST DISCUSSION...UPDATED FIRE WEATHER DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 355 PM MST MON AUG 6 2007 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A LOW PRESSURE SYSTEM MOVING NORTHEAST ACROSS THE AREA WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTH-CENTRAL ARIZONA INTO TONIGHT...SOME WITH LOCALLY HEAVY RAIN...ESPECIALLY EAST OF PHOENIX. DRIER WEATHER OVER SOUTHEAST CALIFORNIA INTO SOUTHWEST ARIZONA WILL SPREAD EAST OVER MOST OF SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TUESDAY...EXCEPT THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA MAINLY EAST OF GLOBE. DRY WEATHER IS EXPECTED OVER ALMOST THE ENTIRE AREA WEDNESDAY INTO THURSDAY. THERE WILL ALSO BE A WARMING TREND TUESDAY THROUGH THURSDAY. WEAK LOW PRESSURE SYSTEMS AND MOISTURE FROM THE SOUTHEAST ARE EXPECTED TO BRING BACK AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FRIDAY AND THIS COMING WEEKEND. && .SHORT TERM... TONIGHT THROUGH THURSDAY... SKIES WERE MOSTLY CLOUDY OVER SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA...AND MOSTLY SUNNY OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA TODAY. THERE WERE ISOLATED SHOWERS OVER WESTERN MARICOPA COUNTY...AND ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN OVER THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA EARLY THIS AFTERNOON. TEMPERATURES WERE GENERALLY 2 TO 5 DEGREES LOWER IN SOUTH-CENTRAL ARIZONA EARLY THIS AFTERNOON COMPARED WITH THE SAME TIME YESTERDAY. TEMPERATURES WERE CLOSE TO THE SAME AND IT WAS DRIER WITH DEW POINT TEMPERATURES 2 TO 8 DEGREES LOWER IN SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA EARLY THIS AFTERNOON COMPARED WITH THE SAME TIME YESTERDAY. A WEAK LOW PRESSURE SYSTEM WILL CONTINUE MOVING NORTHEAST ACROSS NORTHWEST MEXICO SOUTH OF SOUTHEAST ARIZONA TONIGHT. ALSO...A WEAK LOW PRESSURE AXIS THAT WAS MOVING EAST-NORTHEAST ACROSS SOUTH-CENTRAL ARIZONA TODAY WILL CONTINUE MOVING EAST OF PHOENIX THIS EVENING. THE AIRMASS IS VERY MOIST WHICH MEANS LOCALLY HEAVY RAIN POSSIBLE WITH STORMS...ESPECIALLY EAST OF PHOENIX. DRIER WEATHER OVER SOUTHEAST CALIFORNIA INTO SOUTHWEST ARIZONA WILL SPREAD EAST OVER MOST OF SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TUESDAY...EXCEPT THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA MAINLY EAST OF GLOBE. DRY WEATHER IS EXPECTED OVER ALMOST THE ENTIRE AREA WEDNESDAY INTO THURSDAY. THERE WILL ALSO BE A WARMING TREND TUESDAY THROUGH THURSDAY. A WEAK LOW PRESSURE SYSTEM AND SOME MOISTURE FROM THE SOUTHEAST IS EXPECTED TO BRING BACK A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA THURSDAY AFTERNOON AND EVENING. && .LONG TERM... THURSDAY NIGHT THROUGH MONDAY... PREVIOUS DISCUSSION... OPERATIONAL GFS...GFS ENSEMBLE MEAN...AND ECMWF HAVE CHANGED FROM PREVIOUS DAYS BY BACKING OFF ON THE DURATION OF DRY SOUTHWESTERLY FLOW AND BUILDING THE HIGH SLOWLY WESTWARD WITH TIME. BY THURSDAY NIGHT AND FRIDAY...THE ANTICYCLONIC FLOW AROUND THE SPRAWLING HIGH TAPS INTO MORE MOISTURE AND BEGINS TO TRANSPORT IT BACK INTO ARIZONA. THEREFORE...MADE SUBTLE CHANGES TO POPS TO SHOW SLIGHT CHANCES (INCREASES) OVER PORTIONS OF THE SOUTH-CENTRAL DESERTS FOR THE WEEKEND. && .AVIATION... AUGUST 6 1740 UTC (1040 MST) TRICKY FORECAST FOR VALLEY AIRFIELDS...INCLUDING KPHX/KIWA...THIS AFTERNOON AND EVENING. AT 1715 UTC...SCATTERED SHOWERS AND THUNDERSTORMS STRETCHED FROM SELLS NORTHEAST TO WEST OF SAFFORD. THE LEADING LINE OF CONVECTION IS MOVING VERY SLOWLY TO THE NORTH- NORTHWEST AT NO MORE THAN 5-10 KTS. AT CURRENT SPEED...SHOWERS AND THUNDERSTORMS COULD BEGIN TO IMPACT THE SOUTHEAST VALLEY SOMETIME AFTER 20 UTC (1300 MST). HOWEVER...WITH MINIMAL HEATING THIS MORNING DUE TO THICK CLOUD COVER AND FAIRLY STABLE CONDITIONS NOTED FROM MORNING ACARS SOUNDINGS...NOT CONVINCED YET THAT STORMS WILL REACH VALLEY AIRFIELDS. FOR NOW...NO MENTION OF VCSH/VCTS AT KPHX/KIWA... BUT WILL MONITOR CAREFULLY AND AMEND IF NECESSARY. OTHERWISE...VERY MOIST ATMOSPHERE COUPLED WITH AN APPROACHING WEATHER DISTURBANCE FROM NORTHWEST MEXICO WILL HELP FURTHER THUNDERSTORM DEVELOPMENT ACROSS SOUTH-CENTRAL ARIZONA LATER THIS AFTERNOON AND EVENING. TIMING AND LOCATION OF INDIVIDUAL CELLS IS DIFFICULT TO FORECAST THIS FAR OUT...SO HINTED AT POTENTIAL FOR THUNDERSTORM ACTIVITY AT KPHX/KIWA WITH CB/S AFTER 22 UTC (15 MST). PRIMARY THREATS INCLUDE PERIODS OF HEAVY RAIN AND DOWNBURST WINDS. NO AVIATION CONCERNS FOR KYUM/KBLH/KIPL. WINDS WILL PERSIST FROM THE SOUTH ALONG THE LOWER COLORADO RIVER VALLEY...GUSTING AT TIMES UP TO 25 KTS. WINDS AT IMPERIAL WILL SHIFT FROM THE SOUTHEAST TO THE WEST-SOUTHWEST LATER THIS AFTERNOON AND INTO THE EVENING HOURS. FEW LOW CUMULUS ACROSS THE IMPERIAL VALLEY WITH FEW CIRRUS OVERHEAD. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... AUG 6 2255 UTC (1555 MST) AS UPPER LEVEL TROUGH APPROACHES THE REGION AND WESTERLY FLOW INCREASES...DRIER AIR WILL ADVECT FROM WEST TO EAST BEGINNING TUESDAY INTO WEDNESDAY. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH AFTERNOON AND EVENING ACROSS ARIZONA FIRE WEATHER ZONE 133 THROUGH FRIDAY...BUT THE DESERT FLOOR IS EXPECTED TO REMAIN DRY. MINIMUM RH VALUES WILL DECREASE SLIGHTLY INTO THE UPPER TEENS TO LOW TWENTIES...POSSIBLY LOWER ACROSS THE SOUTHEAST CALIFORNIA DESERTS. OVERNIGHT RECOVERIES SHOULD CONTINUE TO BE DECENT ACROSS MUCH OF THE SOUTH-CENTRAL ARIZONA DESERTS AND TO A LESSER EXTENT ACROSS CALIFORNIA ZONES. MAXIMUM TEMPERATURES WILL INCREASE SLIGHTLY TO NEAR SEASONAL NORMALS. FOR THE UPCOMING WEEKEND...HIGH PRESSURE WILL ONCE AGAIN BUILD OVER THE REGION BRINGING WITH IT INCRESAED CHANCES OF PRECIPITATION GIVEN MOIST SOUTH-SOUTHEASTERLY FLOW ALOFT. && PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...ELLIS LONG TERM...MEYERS/AJ AVIATION...ROGERS FIRE WX...ROGERS
Hazardous weather outlook, Aug 6, 5:53 AM MST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 553 AM MST MON AUG 6 2007 AZZ024-071300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 553 AM MST MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LOCALIZED HEAVY RAINFALL...WHICH COULD LEAD TO THE DEVELOPMENT OF FLASH FLOODING. STRONG GUSTY WINDS...POSSIBLY DAMAGING...WILL ACCOMPANY THE MOST INTENSE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS TUESDAY...WITH ONLY A SLIGHT CHANCE FOR STORMS WEDNESDAY THROUGH SATURDAY. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...AND STRONG GUSTY WINDS...ESPECIALLY DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ022-023-027-028-071300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 553 AM MST MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LOCALIZED HEAVY RAINFALL...WHICH COULD LEAD TO THE DEVELOPMENT OF FLASH FLOODING. STRONG GUSTY WINDS...POSSIBLY DAMAGING...WILL ACCOMPANY THE MOST INTENSE STORMS AND COULD GENERATE AREAS OF DENSE BLOWING DUST OVER THE LOWER DESERTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS TUESDAY. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...AND STRONG GUSTY WINDS...ESPECIALLY DURING THE AFTERNOON. THE THUNDERSTORM THREAT REMAINS CONFINED TO THE HIGHER TERRAIN WELL EAST OF THE GREATER PHOENIX AREA WEDNESDAY THROUGH FRIDAY. AS MOISTURE RETURNS TO THE REGION...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AGAIN OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEYERS
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.